Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Consulted doctor for panic disorder. Prescribed paxidep. What are the side effects? - Online Doctor Chats

Date : 07-Jun-2013
User rating for this question
Very Good Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User:Hello Doctor.. my name is XXXXXXX and I am an employee of XXXXXXX
Doctor:Good Afternoon
User:I am 38 years of old
User:Good Afternoon.. Doctor
Doctor:Please proceed with your query.
User:my question is.. a month back I visited a doctor for my panic disorder
User:I was tensed and very stressed out, and hence decided to visit a doctor
User:I was advised to visit a Phycatrist as this had happened to me some 2 years back
User:I did and he prescribed PAXIDEP 25 mg to treat the same
User:now, I am a bit concerened with the sie effect of this medicine
User:I am normal now and pretty ok..
User:my panic and stress normally happen when I am outside my home country and not on a regular basis
Doctor:Had you been continuing the same medication and dosage for the last 2 years?
User:just 15-20 days back
User:I was abroad and just came back and visited the doctor
User:and he prescribed. I was your opinion on the same
Doctor:The medications usually started on a psychiatric basis, cannot be stopped suddenly.
Doctor:It has to be gradually cut down and then stopped.
User:but I am a bit worried with the side effects I read on the website
Doctor:But, before cutting it down, the decision should be made by a psychiatrist only.
User:he has prescribed me for 4 months.. so your opinion is to continue and consult him?
Doctor:You should consult him again after one month of first consultation.
Doctor:Or if you feel disturbed by its effects.
User:ok.. no I am absolutely fine
User:no side effects as such.. but. I just wanted to have second opinion
Doctor:If you are having difficulties like any of those said in its side effects, you should contact the psychiatrist.
Doctor:If you are feeling much better with the medication, the psychiatrist himself will reduce the dosage.
User:ok.. so should I visit him sooner
User:and tell him that I am feeling better
User:and take his advice?
Doctor:Take the medication for atleast 2-3 weeks. Then you can have a revisit.
User:ok. thanks doc
Doctor:One more thing.
User:will do accordingly
Doctor:I can understand the worry you are having regarding the side effects.
User:yes.. that is what is troubling me
Doctor:It is natural to have the worry.
Doctor:Since you have already started taking the medication, and you are not having any difficulty with it,
User:I have consulted one of the best doc from Manipal hospital in Bangalore.. a renowned hospital.. still.. I am a bit concerned
Doctor:moreover, you are feeling better.
Doctor:So, the dosage would be right for you.
User:ok. thanks.. that is a relief
Doctor:And at these small doses, they do not cause any side effects.
User:ok.. thanks Doctor....
Doctor:So, be at peace, have medications regularly.
Doctor:You will get well soon.
User:I will visit him after the dosage.. thanks doctor
User:thanks a ton.. have a nice day
User:thanks for your kind help
Doctor:Hope I have been able to alleviate your concern.
Doctor:Do you have any other queries?
User:yes doctor, it is a relief now.. thank you so much
User:no doctor. thanks for your time
Doctor:Thanks for consulting me.
User:thank you
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor